MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Model Number 3MAXC-A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system 3max reperfusion catheter (3maxc) and a penumbra system 3d revascularization device (psr3d).During the procedure, while advancing the psr3d through the 3maxc in the target vessel, the physician experienced resistance as the psr3d was halfway in the 3maxc; therefore, they were removed.The procedure was completed using the same psr3d and a non-penumbra catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the 3maxc was kinked approximately 130.0 cm from the hub.Conclusions: evaluation of the returned 3maxc revealed a kink in the catheter shaft.If the 3maxc was forcefully advanced against resistance, damage such as a kink may occur.If the kinked 3maxc is advanced into the patient anatomy.The bends in the anatomy may completely close the catheter lumen where the kink is located.This damage may have contributed to the resistance experienced while advancing the psr3d through the 3maxc during the procedure.During the functional test, a demonstration psr3d and the returned psr3d were advanced through the returned kinked 3maxc without an issue.Evaluation of the returned psr3d revealed a functional device.The returned psr3d was advanced through the returned 3maxc without an issue.Further evaluation revealed a bend along the delivery wire.This bend was likely incidental to reported complaint.No other devices associated with the complaint were returned for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.Penumbra stents are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9617268
Report Number3005168196-2020-00076
Device Sequence Number11443514
Product Code NRY
UDI-Device Identifier00814548019932
UDI-Public00814548019932
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number3MAXC-A
Device Catalogue Number3MAXC
Device Lot NumberF86142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Date Report Sent to FDA01/01/2005